Alert archive / Nevada / Wind Advisories in 2026

Wind Advisory 2, NWS Elko, NV

February 15, 20264 counties in Nevada

NWS Elko, NV issued this wind advisory at Feb 15, 2026, 11:25 AM PST for 4 counties in Nevada. It took effect at Feb 16, 2026, 8:00 AM PST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2026, 11:25 AM PST (19:25 UTC)
In effect from
Feb 16, 2026, 8:00 AM PST
Expired
Feb 17, 2026, 10:00 PM PST
In force
38 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2026-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2179 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

916 
WWUS75 KLKN 151925
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1125 AM PST Sun Feb 15 2026

NVZ035-037-040-041-161330-
/O.NEW.KLKN.WI.Y.0002.260216T1600Z-260218T0600Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Preston, Round Mountain, Cherry Creek,
Ely, McGill, Manhattan, Lund, Garden Pass, Tonopah, Pinto Summit,
Eureka Airport, Eureka, Hickison Summit, Ely Airport, Duckwater,
Ruth, Blue Eagle Ranch, Grass Valley, and Diamond Valley
1125 AM PST Sun Feb 15 2026

...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 10 PM PST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...From 8 AM Monday to 10 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Patchy blowing dust will reduce visibility to one mile or less in 
  spots.

* ADDITIONAL DETAILS...Winds will diminish Monday night to below 
  advisory thresholds but are expected to strengthen during the 
  early morning hours on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

86
6 follow-up statements
629 
WWUS75 KLKN 160840
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1240 AM PST Mon Feb 16 2026

NVZ035-037-040-041-162300-
/O.CON.KLKN.WI.Y.0002.260216T1600Z-260218T0600Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Duckwater, McGill, Diamond Valley, Cherry
Creek, Ruth, Ely Airport, Eureka, Hickison Summit, Lund, Garden
Pass, Tonopah, Preston, Blue Eagle Ranch, Grass Valley, Pinto
Summit, Manhattan, Round Mountain, Eureka Airport, and Ely
1240 AM PST Mon Feb 16 2026

...A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST THIS MORNING 
UNTIL 10 PM PST TUESDAY EVENING...

* WHAT...Sustained south to southwest winds 25 to 35 mph, with gusts 
  near 55 mph.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...From 8 AM PST this morning until 10 PM PST Tuesday evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust will reduce visibilities at times. Travel will be difficult, 
  particularly for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BS
991 
WWUS75 KLKN 162138
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
138 PM PST Mon Feb 16 2026

NVZ035-037-040-041-171100-
/O.CON.KLKN.WI.Y.0002.000000T0000Z-260218T0600Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Grass Valley, Ruth, Ely Airport, Pinto
Summit, Duckwater, Diamond Valley, Garden Pass, Eureka Airport,
Manhattan, Blue Eagle Ranch, Cherry Creek, Ely, Tonopah, Hickison
Summit, Lund, McGill, Preston, Eureka, and Round Mountain
138 PM PST Mon Feb 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

98
132 
WWUS75 KLKN 171010
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
210 AM PST Tue Feb 17 2026

NVZ035-037-040-041-171815-
/O.CON.KLKN.WI.Y.0002.000000T0000Z-260218T0600Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Diamond Valley, Pinto Summit, Cherry
Creek, Blue Eagle Ranch, Eureka, Garden Pass, Preston, Round
Mountain, Manhattan, Lund, Grass Valley, Hickison Summit,
Tonopah, Duckwater, Ely Airport, McGill, Ruth, Ely, and Eureka
Airport
210 AM PST Tue Feb 17 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts between 35 and 55 
  mph.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  will be difficult, particularly for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

92
557 
WWUS75 KLKN 171014
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
214 AM PST Tue Feb 17 2026

NVZ035-037-040-041-180115-
/O.CON.KLKN.WI.Y.0002.000000T0000Z-260218T0600Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Diamond Valley, Pinto Summit, Cherry
Creek, Blue Eagle Ranch, Eureka, Garden Pass, Preston, Round
Mountain, Manhattan, Lund, Grass Valley, Hickison Summit,
Tonopah, Duckwater, Ely Airport, McGill, Ruth, Ely, and Eureka
Airport
214 AM PST Tue Feb 17 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts between 35 and 55 
  mph.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  will be difficult, particularly for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

92
552 
WWUS75 KLKN 172352
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
352 PM PST Tue Feb 17 2026

NVZ035-037-040-041-180600-
/O.CON.KLKN.WI.Y.0002.000000T0000Z-260218T0600Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Lund, Garden Pass, Grass Valley, Diamond
Valley, McGill, Ruth, Eureka, Hickison Summit, Manhattan,
Duckwater, Round Mountain, Preston, Ely, Cherry Creek, Blue Eagle
Ranch, Ely Airport, Eureka Airport, Tonopah, and Pinto Summit
352 PM PST Tue Feb 17 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

98
573 
WWUS75 KLKN 180538
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
938 PM PST Tue Feb 17 2026

NVZ035-037-040-041-180645-
/O.EXP.KLKN.WI.Y.0002.000000T0000Z-260218T0600Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Blue Eagle Ranch, Garden Pass, Hickison
Summit, Pinto Summit, Eureka Airport, Grass Valley, Round
Mountain, Duckwater, Ruth, Preston, Ely, Lund, Manhattan,
Tonopah, McGill, Diamond Valley, Eureka, Ely Airport, and Cherry
Creek
938 PM PST Tue Feb 17 2026

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have subsided below advisory levels in most areas. There will 
however continue to be gusty winds the rest of this evening and 
overnight mainly across higher terrain in east-central NV, including 
NE Nye and White Pine counties as a cold front passes from NW to SE. 
Gusty winds and snow associated with the front are addressed in 
Winter Weather Advisories that remain in effect overnight into 
Wednesday.

$$

96

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 15, 12:01 AM PST, 11 hours 24 minutes earlier. Its key messages:

  • 1201 AM PST Sun Feb 15 2026 * Strong southerly winds in Central Nevada Monday and Tuesday * A series of storm systems will impact Northern and Central Nevada Monday afternoon through Wednesday evening * Snow levels will drop to the valley floor Monday night * Winter driving conditions likely on all roads Tuesday night and Wednesday morning
Area forecast discussion, Feb 15, 12:01 AM PST, 11 hours 24 minutes before
Area Forecast Discussion...Updated
National Weather Service Elko NV
1201 AM PST Sun Feb 15 2026

.KEY MESSAGES...
1201 AM PST Sun Feb 15 2026

* Strong southerly winds in Central Nevada Monday and Tuesday

* A series of storm systems will impact Northern and Central
  Nevada Monday afternoon through Wednesday evening

* Snow levels will drop to the valley floor Monday night

* Winter driving conditions likely on all roads Tuesday night and
  Wednesday morning

&&

.UPDATE...Issued at 1201 AM PST Sun Feb 15 2026

No changes were made to the forecast at this time.

&&

.DISCUSSION...
(Today through Saturday)

WEATHER PATTERN OVERVIEW: A shortwave upper ridge will continue to
keep the dry and unseasonably warm temperatures over Nevada
through the rest of the weekend. Some afternoon gusts expected
in central Nevada with speeds reaching up to 15-20 mph, gusts as
high as 25-30. An upper level trough over the Pacific Coast is
expected to enter the western United States tonight. Cloud levels
expected to lower tonight as the front pushes further into Nevada.

By Monday, the low pressure system will strengthen and begin to
extend the trough over the southwest. The strength of the system
will push moisture across the Sierra Nevada and into Central and
Northern Nevada. Snow levels will be around 6000 feet to start as
temperatures still expected to reach above normal during the day,
but much colder temperatures from the front will arrive Monday
night, dropping snow levels to the valley floor. This will make the
precipitation Monday afternoon start as rain for the valleys, then
transition to snow Monday night. Winds are expected to be strong for
central Nevada Monday afternoon, with gusts reaching as high as 45
to 55 mph. Winds in northern Nevada will not be as strong, but may
reach up to 20 to 30 mph in gusts.

Tuesday and Wednesday, the low pressure system over the west coast
of the United States will continue to keep the upper trough with
southwesterly flow over the area. Potential for convective snow
bands over central Nevada as CAPE values are forecasted to increase
with negative lift indices, which will bring potential for higher
snow rates and accumulations. Temperatures will continue on a
cooling trend as highs Tuesday are expected to be slightly below
normal in the 30s to low 40s, and overnight lows reaching into the
teens to 20s. By Wednesday, temperatures expected to be even lower
with highs in the 20s to 30s and low temperatures into the single
digits to teens.

Thursday and Friday, the upper trough is expected to remain over
Nevada. Much of the snow front will have passed, leaving lingering
snow shower chances across Northern Nevada. Temperatures will remain
below normal with highs in the 20s to low 30s, and overnight lows in
the single digits to teens.

Saturday, the upper trough is expected to weaken into more of a
zonal flow, however some models are indicating a weak upper ridge
possible. The consistent outcome is warmer temperatures returning
yet stay slightly below normal with highs in the 30s to 40s. Beyond
the forecast, long range models are showing good agreement of
another low pressure system impacting the Western United States.

FORECAST CONFIDENCE & DEVIATIONS: High confidence of dry warm
weather through the rest of the weekend. High confidence of strong
gusty winds in central Nevada Monday and Tuesday. High confidence
of winter weather impacts across northern and central Nevada
Monday through Wednesday. High confidence of below normal
temperatures Tuesday through Friday. Increased wind values in the
NBM grids to reflect the strong gusty winds Monday and Tuesday.

&&

.AVIATION...
Look for VFR conditions at all terminals over the next 24 hour
period. Breezy southerly winds across the central terminals with
speeds up to 12-18kts, gusts 22-28 kts. Winds at northern terminals
will be light, below 10 kts.

&&

.LKN Watches/Warnings/Advisories...
None.

&&

97

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 11:33 AM PSTWinter Weather AdvisoryLKNElko, Eureka, Humboldt, Lander, Nye, White Pine3 days

Nearby

Wind Advisories in Nevada, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.